MAUDE Adverse Event Report: LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number XL23
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Skin Discoloration (2074); Skin Inflammation/ Irritation (4545)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, we have been informed about an incident involving a dispersive electrode at (b)(6).A monitoring dispersive electrode erbe nessy plate 70 (model xl23) and an unknown generator were used.The initial report stated that [translated from german language to english language]: "the dispersive electrodes seem to be sticking too much.Reddening of the skin (rash) was noticed after removing the electrode." requesting further information we have been informed on (b)(6) 2022 that [translated from german language to english language] "it was a reddening of the skin that did not go away immediately.The redness had appeared underneath the adhesive foam in the edge area.This is an erbe nessy plate 70 of batch 211013-0804.The dispersive electrode with batch number 210611-0804 relates also to another incident of the same type in japan (esv-00-193668).We have already filled out a questionnaire about this incident." reviewing this questionaire it is filled in partially with information.In the questionaire it is stated that the incident occured on (b)(6) 2022 in (b)(6) hospital and concerns a child.The dispersive neutral electrode was attached to the childs stomach "where exactly is not known to us".After detaching the erbe dispersive nessy plate 70 a skin reddening of the skin underneath the edge of the electrode was visible.No treatment was necessary to treat the injury.No further details have been disclosed so far.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually.No faults were detected.We have requested the involved device but it has not yet been made available to the date of this report.We are reporting this incident because we distribute dispersive electrodes of comparable design in the us (under the 510k reference: k030362).The incident is reported because it is unknown if and how the skin injury had to be treated.The incident might not constitute a reportable event.However currently no conclusion can be drawn what might have caused the claimed problem and if and how the skin injury had to be treated.We will request further information and relay any conclusion resulting by the investigation in a follow up report.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually.No faults were detected.We have requested the involved device but it has not yet been made available to the date of this report.We are reporting this incident because we distribute dispersive electrodes of comparable design in the us (under the 510k reference: (b)(4)).We have been informed that for both incidents no treatment of the skin injury was necessary.We therefore conclude that the incidents constitute no reportable events.No conclusion can be drawn what might have caused the claimed problem.We threfore will close the investigation.
 
Event or Problem Description
On june 27th, 2022, we have been informed about an incident involving a dispersive electrode at rheinland hospital neuss gmbh.A monitoring dispersive electrode erbe nessy plate 70 (model xl23) and an unknown generator were used.The initial report stated that [translated from german language to english language]: "the dispersive electrodes seem to be sticking too much.Reddening of the skin (rash) was noticed after removing the electrode." requesting further information we have been informed on july 18th, 2022 that [translated from german language to english language] "it was a reddening of the skin that did not go away immediately.The redness had appeared underneath the adhesive foam in the edge area.This is an erbe nessy plate 70 of batch 211013-0804.On july 26th 2022 we received a partially filled in questionare and 4 pictures.One picture is showing the concerned product and 3 products showing light patient skin redness.Additonally to the provided pictures it was specified [translated from german language to english language]: "the redness does not go away immediately after removing the dispersive electrode, it persists.As you can see from the photo of the neutral, a lot of the child's skin sticks to it" reviewing the picture showing the concerned product small white skin particles can be seen scattered over the entire gel adhesive surface.The questionnaire states that the procedure lasted for 30 minutes, the dispersive electrode adhered well to the patient's right thigh.It was also remarked: the nurse reported that the neutral electrode was extremely stuck and difficult to remove.It seemed unusual to her.It was noticed as unkown if a skin preparation had been carried out.After the procedure redness of the skin have been detected underneath the adhessive of the dispersive electrode.No treatment of the skin injury was necessary to treat the skin redness.The dispersive electrode with batch number 210611-0804 relates also to another incident of the same type in japan (esv-00-193668).We have already filled out a questionnaire about this incident." reviewing this questionaire it is filled in partially with information.In the questionaire it is stated that the incident occured on may 20th, 2022 in tannabe central hospital kyoto/ japan and concerns a child.The dispersive neutral electrode was attached to the childs stomach "where exactly is not known to us".After detaching the erbe dispersive nessy plate 70 a skin reddening of the skin underneath the edge of the electrode was visible.No treatment was necessary to treat the injury.No further details have been disclosed so far.

Brand Name
ERBE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key15109547
Report Number8020045-2022-00024
Device Sequence Number20190625
Product Code GEI
UDI-Device Identifier04050147015494
UDI-Public(01)04050147015494
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberXL23
Device Catalogue NumberNESSY PLATE 70
Device Lot Number211013-0804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown